MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3616C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: (catalog number enew1010c82e, serial number (b)(4), use by date 2013-12-01and (b)(4)).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that a follow-up showed that there appears to be a type iii separation endoleak on the right side and total occlusion of the left limb due to a kink.The physician elected to implant two endurant ii stent graft limbs [16x16x93 and 16x13x156] to bridge separation into the external iliac artery.The procedure was completed successfully without further complications.The physician believed that the type iii separation endoleak was due to aneurysm remodeling.Per the physician, the cause of the stent graft limb kink was unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the right limb detachment and bilateral limb occlusion could not be determined from the films provided.The anatomy at implant is unknown, and earlier follow up films were not available for review and comparison.Ct¿s returned from 4 years post-implant revealed that the patient¿s aaa measured 48mm and widespread contrast was observed.In addition, both the right common iliac artery (50mm diameter) and the left common iliac (54mm diameter) were aneurysmal.The films also confirmed that the bifurcate ipsi limb had detached from the right limb extension, resulting in a type iii separation endoleak and an occluded right limb extension.The limbs had separated ~20 ¿ 30mm and were also radially off-set; ~30mm centerline and 40° max angulation.The amount of initial junctional overlap is unknown.It is possible that aneurysm morphology changes and disease progression may have contributed to this event.On the left/contra side, the contra limb and extension were also 100% occluded.At the left iliac bifurcation, an acute vessel angulation and resulting stent graft kink of the left limb extension was observed which may have contributed.It is also possible that bilaterally extending down into the external iliacs, or a patient condition such as poor distal runoff may have been a contributing factor.On both sides the distal blood flow reconstituted in the external iliacs just distal to the limbs.Films from the intervention where two endurant ii stent graft limbs were implanted to bridge the separation, were not available.It is unknown what (if any) intervention was performed for the occluded left limbs.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6796581
Report Number2953200-2017-01297
Device Sequence Number16357494
Product Code MIH
UDI-Device Identifier00613994762375
UDI-Public00613994762375
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2014
Device Model NumberENBF3616C166E
Device Catalogue NumberENBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 07/22/2017
Supplement Date Received by Manufacturer08/17/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR